Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 302, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 26, 2024, 2:54 AM CDT for Delaware County, Ottawa County, Oklahoma. It was in force for 9 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 26, 2024, 2:54 AM CDT (07:54 UTC)
- Expired
- May 26, 2024, 3:03 AM CDT
- In force
- 9 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties Delaware County, OK, Ottawa County, OK
The radar
The Tulsa radar (KINX), 84 km from the middle of the area, began a volume at 07:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 25, 9:04 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 7.9 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1925 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 1164 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 10.7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 2:42 AM CDT, 12 minutes earlier.
Area forecast discussion, May 26, 2:42 AM CDT, 12 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 242 AM CDT Sun May 26 2024 ...New SHORT TERM, LONG TERM... .SHORT TERM... (Today) Issued at 242 AM CDT Sun May 26 2024 A couple strong supercells continue across far northeast Oklahoma and northwest Arkansas with the continues threat of all severe hazards through the early morning hours before shifting off to the east by sunrise. Following the exit of these storms, a rather hot and humid day is in store across the region as highs reach into the 90s. A cold front will drop southeastward through eastern Oklahoma and western Arkansas during the afternoon. A few scattered thunderstorms will be possible along the front, primarily across northwest Arkansas from mid to late afternoon. Severe weather will be possible, with large hail the primary threat. Bowlan && .LONG TERM... (Tonight through Saturday) Issued at 242 AM CDT Sun May 26 2024 Cooler and drier weather will filter in behind the front tonight with lows dropping into the low 60s and upper 50s. A quiet day looks to be in store for Memorial Day on Monday as subtle mid level and surface ridging builds into the region. The mid level ridge then begins to build more into the western CONUS over the coming week, with a shift in the pattern to northwest flow aloft over much of the Southern Plains. Daily thunderstorm complexes are likely to develop across the High Plains and track across the forecast area nightly Tuesday night through Thursday night. Locally heavy rainfall will be the primary concern, with some limited severe potential also likely to accompany any MCS that moves through the region. THe unsettles pattern continues into next weekend as we remain on the periphery of the ridge and increased westerly flow aloft continues over the area. Daily thunderstorm chances will continue during this time as well with the warm and moist airmass remaining in place through the period. Bowlan && .AVIATION... (06Z TAFS) Issued at 1238 AM CDT Sun May 26 2024 Supercell continues to track east early this morning across far northeast Oklahoma and will likely impact KXNA/KROG in the 06-07Z time range. LIFR conditions will be likely with the potential for severe gusts/large hail. Supercell located along the OK/KS state line should remain north of KBVO. Additional storms are developing across portions of eastern Oklahoma in strong low level jet and a few of these storms could also briefly impact NW AR TAF sites overnight. Otherwise, strong and gusty southwest winds will develop during the day Sunday. VFR conditions will prevail through the remainder of the TAF period. && .PRELIMINARY POINT TEMPS/POPS... TUL 90 62 87 62 / 10 0 0 0 FSM 93 67 90 63 / 20 20 0 0 MLC 93 64 89 63 / 0 0 0 10 BVO 88 58 86 58 / 10 0 0 0 FYV 90 60 85 59 / 20 20 0 0 BYV 89 62 84 59 / 20 20 0 0 MKO 91 62 85 62 / 0 0 0 0 MIO 87 59 83 59 / 20 10 0 0 F10 92 61 86 62 / 0 0 0 10 HHW 91 65 90 64 / 0 0 0 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...04 LONG TERM....04 AVIATION...12
Hazardous weather outlook, May 25, 5:03 PM CDT, 9 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 503 PM CDT Sat May 25 2024 ARZ001-002-010-011-019-020-029-OKZ049-053>076-261015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 503 PM CDT Sat May 25 2024 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Through Tonight. TORNADO. RISK...Elevated. AREA...Eastern Oklahoma. ONSET...This evening. SEVERE THUNDERSTORM. RISK...Elevated. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...This evening. SIGNIFICANT WINDS. RISK...Limited. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing. DISCUSSION... Severe storms are underway across northwest Texas and southwest Oklahoma, with additional development across the Texas and Oklahoma panhandles late this afternoon. As these storms move east towards central Oklahoma, the potential for severe thunderstorms across parts of eastern Oklahoma remains in place later this evening. The storms will likely be widely scattered, but will pose the threat of large hail, damaging wind gusts, and tornadoes. As activity moves further into eastern Oklahoma, storms are expected to weaken some as they move into Arkansas. Further north, an organized MCS that track east across southern Kansas may clip parts of far northeast Oklahoma and northwest Arkansas late tonight. These storms will carry mainly a damaging wind threat along with an isolated tornado potential. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Likely. .DAYS TWO THROUGH SEVEN...Sunday through Friday. SUNDAY...Thunderstorm Potential...High Wind Potential. MONDAY...No Hazards. TUESDAY THROUGH THURSDAY...Thunderstorm Potential. FRIDAY...Thunderstorm Potential...Heavy Rain Potential. EXTENDED DISCUSSION... A couple of quiet days are expected for the remainder of the holiday weekend. A few thunderstorms will be possible on Sunday across far eastern Oklahoma and northwest Arkansas as a cold front moves through, but will quickly shift eastward. Nightly thunderstorm chances will return by mid week as northwest flow aloft sets up and chances increase for storm complexes moving into the region overnight. Some severe potential will likely exist on those nights, along with the threat for heavy rainfall and isolated flooding. weather.gov/tulsa contains additional information.
In the hours before
Local storm report, May 26, 2:04 AM CDT, 50 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
204 AM CDT Sun May 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0152 AM Tstm Wnd Dmg 3 WNW Rogers 36.34N 94.16W
05/26/2024 Benton AR Public
Reports of damage in Rogers...possible
tornado.
&&Local storm report, May 26, 2:06 AM CDT, 48 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
206 AM CDT Sun May 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0147 AM Tstm Wnd Dmg 1 SSE Bentonville 36.37N 94.20W
05/26/2024 Benton AR Public
Large trees down.
&&Local storm report, May 26, 2:14 AM CDT, 40 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
214 AM CDT Sun May 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1226 AM Tornado Salina 36.29N 95.15W
05/26/2024 Mayes OK Broadcast Media
Power poles down and building damage relayed
from broadcast media.
&&Local storm report, May 26, 2:33 AM CDT, 21 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
233 AM CDT Sun May 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1136 PM Tornado 4 NNE Tiawah 36.31N 95.52W
05/25/2024 Rogers OK Storm Chaser
KOA campground east of Claremore struck by a
likely tornado (debris seen on radar).
Multiple entrapments and rescues ongoing.
&&Local storm report, May 26, 2:43 AM CDT, 11 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
243 AM CDT Sun May 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0242 AM Hail Fairland 36.75N 94.85W
05/26/2024 M1.75 Inch Ottawa OK Emergency Mngr
&&Local storm report, May 26, 2:46 AM CDT, 8 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
246 AM CDT Sun May 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0226 AM Hail 1 N Miami 36.89N 94.88W
05/26/2024 E1.75 Inch Ottawa OK Public
Report from mPING: Golf Ball (1.75 in.).
&&The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 7:58 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 62 min |
| May 25, 8:30 PM CDT | Special Weather Statement | TSA | Osage | 60 min |
| May 25, 8:53 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 34 min |
| May 25, 9:23 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 67 min |
| May 25, 9:48 PM CDT | Tornado Warning | TSA | Osage, Pawnee | 42 min |
| May 25, 10:18 PM CDT | Tornado Warning | TSA | Osage, Pawnee | 42 min |
| May 25, 10:51 PM CDT | Tornado Warning | TSA | Osage, Rogers, Tulsa, Wagoner, Washington | 39 min |
| May 25, 10:56 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Mayes, Nowata, Osage, Rogers, Washington | 49 min |
| May 25, 11:24 PM CDT | Tornado Warning | TSA | Cherokee, Mayes, Rogers | 51 min |
| May 26, 12:00 AM CDT | Severe Thunderstorm Warning | TSA | Choctaw | 45 min |
| May 26, 12:02 AM CDT | Severe Thunderstorm Warning | TSA | Osage | 43 min |
| May 26, 12:11 AM CDT | Tornado Warning | TSA | Delaware, Mayes | 49 min |
| May 26, 12:21 AM CDT | Special Weather Statement | TSA | Craig, Ottawa | 24 min |
| May 26, 12:26 AM CDT | Special Weather Statement | TSA | McIntosh, Muskogee | 34 min |
| May 26, 12:29 AM CDT | Tornado Warning | TSA | Osage | 46 min |
| May 26, 12:34 AM CDT | Special Weather Statement | TSA | Pushmataha | 26 min |
| May 26, 12:40 AM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Haskell, McIntosh, Muskogee, Okmulgee, Sequoyah | 65 min |
| May 26, 12:42 AM CDT | Tornado Warning | TSA | Delaware | 48 min |
| May 26, 12:58 AM CDT | Special Weather Statement | TSA | Ottawa | 17 min |
| May 26, 1:03 AM CDT | Tornado Warning | TSA | Nowata, Osage, Washington | 42 min |
| May 26, 1:35 AM CDT | Tornado Warning | TSA | Craig, Nowata | 15 min |
| May 26, 1:38 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Wagoner | 29 min |
| May 26, 1:40 AM CDT | Special Weather Statement | TSA | Sequoyah | 35 min |
| May 26, 1:49 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Nowata | 41 min |
| May 26, 2:10 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Ottawa | 50 min |
| May 26, 2:53 AM CDT | Areal Flood Advisory | TSA | Craig, Ottawa | 3 hr |
| May 26, 2:54 PM CDT | Special Weather Statement | TSA | Craig, Nowata | 36 min |
| May 26, 3:06 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Nowata | 39 min |
| May 26, 3:45 PM CDT | Special Weather Statement | TSA | Craig | 45 min |
| May 26, 3:57 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Ottawa | 48 min |
| May 26, 1:26 AM CDT | Tornado Warning | TSA | Benton | 49 min |
| May 26, 2:04 AM CDT | Tornado Warning | TSA | Benton, Carroll, Madison | 41 min |
| May 26, 2:23 AM CDT | Flash Flood Warning | TSA | Benton | 3 hr |
| May 26, 2:38 AM CDT | Tornado Warning | TSA | Carroll, Madison | 41 min |
| May 26, 3:01 AM CDT | Special Weather Statement | TSA | Madison | 14 min |
| May 26, 3:21 AM CDT | Special Weather Statement | TSA | Carroll | 24 min |
| May 26, 3:25 AM CDT | Severe Thunderstorm Warning | TSA | Benton, Carroll, Madison | 65 min |
| May 26, 3:31 AM CDT | Flash Flood Warning | TSA | Benton, Carroll | 3 hr |
| May 26, 4:25 PM CDT | Severe Thunderstorm Warning | TSA | Benton | 50 min |
| May 26, 5:12 PM CDT | Severe Thunderstorm Warning | TSA | Benton, Carroll | 48 min |
| May 26, 5:55 PM CDT | Severe Thunderstorm Warning | TSA | Carroll | 32 min |
| May 26, 6:26 PM CDT | Special Weather Statement | TSA | Carroll | 49 min |
| May 26, 6:40 PM CDT | Severe Thunderstorm Warning | TSA | Carroll | 25 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.